Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2014, 12:45 PM CDT for Adair County, Green County, Taylor County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 12:45 PM CDT (17:45 UTC)
- Expired
- May 14, 2014, 1:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Green County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 12:52 PM CDT | HAIL 1 | Gradyville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:53 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS53 KLMK 141745
SVRLMK
KYC001-087-217-141815-
/O.NEW.KLMK.SV.W.0053.140514T1745Z-140514T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 PM CDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 115 PM CDT/215 PM EDT/
* AT 1240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
EDMONTON...AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CAMPBELLSVILLE...FAIRPLAY...GRADYVILLE...FLATWOOD...
GADBERRY...BLISS...PORTLAND...MILLTOWN...KEMP...GARLIN...MOUNT
GILEAD...HASKINGSVILLE...CHRISTINE...CANE VALLEY...ABSHER...
COBURG...ROACHVILLE...HOLMES AND ROMINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3693 8539 3695 8545 3701 8551 3741 8537
3735 8514 3731 8516 3729 8513 3693 8531
TIME...MOT...LOC 1745Z 199DEG 31KT 3702 8541
HAIL...1.00IN
WIND...60MPH
$$
041 follow-up statement
083
WWUS53 KLMK 141757
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM CDT WED MAY 14 2014
KYC001-087-217-141815-
/O.CON.KLMK.SV.W.0053.000000T0000Z-140514T1815Z/
TAYLOR KY-ADAIR KY-GREEN KY-
1257 PM CDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM
CDT/215 PM EDT/ FOR EASTERN GREEN...CENTRAL ADAIR AND SOUTHEASTERN
TAYLOR COUNTIES...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BLISS...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
COLUMBIA...
CAMPBELLSVILLE...
CANE VALLEY AND COBURG...
HOLMES AND ROMINE...
YUMA AND ATCHISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3704 8546 3741 8537 3735 8514 3731 8516
3729 8513 3699 8529
TIME...MOT...LOC 1757Z 199DEG 31KT 3712 8534
WIND...HAIL 60MPH 1.00IN
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:29 PM CDT, 16 minutes earlier.
Area forecast discussion, May 14, 12:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 129 PM EDT Wed May 14 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 120 PM EDT Wed May 14 2014 An update has been issued to include Tornado Watch #154 which is valid until 800 PM EDT. Convection has started to develop rapidly as we have destabilized across the region. Two waves of storms are expected across the region. Wave number one is currently moving through south-central Kentucky and will affect the eastern half of the forecast area this afternoon. Greatest coverage will be from Lake Cumberland northward into the Bluegrass region including Lexington Metro over the next several hours. A secondary wave is developing from near Jackson, TN southward toward Meridian, MS. This line will lift NNE and into western Kentucky later this afternoon and evening. The main threat with both waves continues to be damaging winds and large hail. However, as surface low deepens and moves northeastward, the low-level wind flow is forecast to back to the southeast, increasing low-level shear profiles across the region. This will result in the potential for storms to acquire rotating updrafts with the possibility of isolated tornadoes. The greatest threat of tornadoes still appears to be focused along and east of the I-65 corridor. In addition to the severe weather threat, high moisture content in the atmosphere will result in any storm being an efficient rainer. Training storms could produce locally heavy rainfall with 1-1.5 in/hr rain rates which could result in flash flooding. Update issued at 1014 AM EDT Wed May 14 2014 Did a quick update to trend PoPs and temperatures closer to observations. Surface cold frontal boundary is draped across central KY this morning. Main batch of rainfall in the form of rain showers with embedded thunderstorms continues to stream northward on the cool side of the boundary..mainly west of I-65. Have had some localized heavy band of rainfall that affected portions of southern Indiana. These heavier bands have shifted northward into central Indiana while lighter showers continue to stream in from the south. There is a very strong cloud and temperature gradient across the region this morning. In our eastern areas, we have partly to mostly sunny skies with readings in the upper 60s to the lower 70s. West of I-65, temperatures are generally in the upper 50s to the lower 60s. Surface warm front to the south is expected to advance northward today which should allow temperatures to war into the middle to upper 70s in the east. However, continued cloud cover will likely keep temperatures in the lower to middle 60s out across the west with mid-upper 60s in the I-65 corridor. Two emerging threats are on the table for this afternoon/evening. The first is the potential for strong to severe convection and the second will be locally heavy rainfall amounts. With regards to severe potential, combination of surface heating and strengthening ascent aloft along with surface convergence should result in a uptick in convective activity this afternoon despite the widespread convection we've seen this morning. While mid-level lapse rates are generally weak, we do have an anomalously high moisture content with precipitable water amounts above 1.5 inches. Thus, adequate moisture is in place for sustained convection. Interesting aspect of the event is the developing surface low to our southwest. As this feature lifts northeastward, we will see the low-level wind fields back to the southeast ahead of the approaching low. With decent mid-level flow pushing into the region aloft, combined with the backed flow at the surface will likely result in veered wind profiles supportive of rotating updrafts with convection. While the overall severe weather parameters support more of a damaging wind threat, isolated tornadoes will be possible mainly along and east of the I-65 corridor this afternoon. Antecedent tornado threat may continue into the early evening hours as the mid-level jet max swings through the Ohio Valley. The second threat will be the potential for heavy rainfall with convection this afternoon and evening. As previously mentioned, anomalous moisture exists across the region and the strong southerly flow off the gulf will continue to transport copious amounts of moisture into the Ohio Valley. Good surface confluence and associated upper dynamics will likely lead to N-S oriented bands of showers and storms that may train over areas. 1-1.5 inch per hour rain rates are very likely with this activity that may lead to flash flooding across our central and eastern counties this afternoon and evening. Highest moisture flux convergence values appear to be maximized in the 14/21Z to 15/00Z time frame...which coincides with the maximum diurnal heating curve. For this reason, will be tweaking up QPF forecasts a bit and will also mention heavy rainfall in the forecast grids. .SHORT TERM (Now through Thursday)... Issued at 300 AM EDT Wed May 14 2014 Surface front has hung up somewhere in the I-65 corridor, with the wind shift a bit farther east and the actual temp/dewpoint discontinuity hanging back to the west. Sharp upper trof is still over the Plains, with a respectable moisture feed fueling convection over the Mississippi Valley, and hints of a surface wave developing over the Deep South. Most of central Kentucky and southern Indiana are currently rain-free, but scattered showers and a few T-storms have started to blossom over middle Tennessee within the last hour. Low-level jetting isn't too impressive, but there is plenty of low-level moisture to sustain any showers that try to push north out of Tennessee this morning. The upper trof will deepen as it pushes east, and with the resulting deepening of the surface wave, the boundary will lift north and west again, putting more of central Kentucky into the warm sector. Will carry categorical POPs, as multiple waves of showers and storms will move through today and into tonight. Forecast soundings show decent unidirectional shear, but anywhere that surface winds back in response to the deepening of the surface low, some directional shear will develop, and it will be concentrated in the lowest 1-2 km. Rotating storms will be possible, and the main limiting factor in their severe potential will be how much instability develops. Average QPF on the order of an inch is not a big deal, but with multiple rounds of precip, any location that sees training storms could easily get 2+ inches as PWATs will be solidly above the 75th percentile for May. By Thursday the moisture feed is shunted off to the east, but the upper low will close off over Wisconsin. Cold pool aloft will keep us quite cloudy, and 850mb temps could plunge as low as +1 to +3C. If this verifies our current max temp forecast in the lower 60s could even be generous. .LONG TERM (Thursday night through Tuesday)... Issued at 300 AM EDT Wed May 14 2014 A deep mid-level trough will push south and east over the Great Lakes and Ohio Valley late this week. Ahead of this trough scattered showers will be possible late Thursday night and Friday. There could be a brief period for thunder Friday afternoon before capping works in aloft, but the chance seems fairly isolated at this time. As the trough lifts to the northeast through the weekend, any afternoon instability showers that develop will be mainly across our north and northeastern forecast area Saturday. As we head from Sunday into the new work week, warm-air advection on the back side of this upper trough should result in isentropically forced showers and perhaps storms early Sunday morning. The latest guidance keeps most of this activity across the Tennessee Valley, generally well south of our area. However, the GFS brings some of the precip across our southern counties. We already had slight chance PoPs going, so will keep those in place for now. If this trough is more amplified/deeper Saturday night than what the GFS depicts, then all precip will be south of the forecast area. Will keep an eye on trends the next day or so. The trough moves east Monday and Tuesday, with heights aloft increasing as ridging pushes east from the Plains. Expect the dry conditions to continue through Tuesday with a warming trend on tap. With the deep, anomalous trough axis aloft during the beginning of the long-term period, temperatures Friday and Saturday will be some 10-15 degrees below normal for this time of year. High temperatures are only expected to reach the lower to middle 60s, with overnight lows in the 40s. Then we will begin to warm into next week. Highs of middle and upper 70s Sunday will give way to low and middle 70s by Tuesday. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Wed May 14 2014 Stalled out cold front currently resides across central Kentucky this afternoon. A developing area of low pressure over west-central Mississippi is forecast to move northeastward through KY later this afternoon and evening. This will bring several waves of showers and thunderstorms to the region. Ceilings and visibilities will fluctuate this afternoon at the terminals. For the most part, VFR conditions will prevail outside of any thunderstorms. Within the thunderstorms, gusty winds and ceilings/visibilities dropping to IFR levels can be expected. The best chances of convection look to be between 14/18Z and 15/00Z. Once the wave of low pressure pulls off to the east, combination of low clouds and fog/haze/mist will be likely at the terminals tonight. MVFR visibilities and IFR ceilings are likely to be found at the terminals after 15/02Z. Surface winds will start off light and variable, then shift to the southeast this afternoon. After the low moves northeast of the region, southwesterly winds are expected...which will gradually turn more west/northwesterly toward 15/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJ Short Term.....RAS Long Term......MJP Aviation.......MJ
Hazardous weather outlook, May 14, 12:03 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM EDT WED MAY 14 2014 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 151715- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ ...TORNADO WATCH 154 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-151715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/MJP/MJ
In the hours before
Local storm report, May 14, 8:26 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD W HAWESVILLE 37.90N 86.76W
05/14/2014 PERRY KY EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED THAT WATER COVERED THE
WESTBOUND LANE OF STATE HIGHWAY 60 NEAR THE VASTWOOD
ROAD EXIT. WARNING BARRICADES HAD BEEN POSTED.
&&
EVENT NUMBER LMK1400546
JSDLocal storm report, May 14, 8:54 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN 2 W BANDON 38.13N 86.64W
05/14/2014 M2.54 INCH PERRY IN OTHER FEDERAL
A RAWS SITE LOCATED NEAR TIPSAW LAKE MEASURED 2.56
INCHES OF RAIN IN LESS THAN 2 HOURS.
&&
EVENT NUMBER LMK1400547
JSDLocal storm report, May 14, 9:08 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1008 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM FLASH FLOOD 4 W HAWESVILLE 37.90N 86.83W
05/14/2014 HANCOCK KY DEPT OF HIGHWAYS
TOM BOLIN ROAD NEAR STATE HIGHWAY 271 WAS CLOSED DUE TO
HIGH WATER.
&&
EVENT NUMBER LMK1400548
JSDLocal storm report, May 14, 9:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM FLOOD CHAMBERSBURG 38.52N 86.38W
05/14/2014 ORANGE IN EMERGENCY MNGR
HIGH WATER COVERED ONE LANE OF STATE HIGHWAY 150 IN
CHAMBERSBURG. ROAD WAS STILL PASSABLE.
&&
EVENT NUMBER LMK1400549
JSDLocal storm report, May 14, 10:42 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD CHAMBERSBURG 38.52N 86.38W
05/14/2014 ORANGE IN EMERGENCY MNGR
WATER OVER US 150 AT TWO PLACES.
&&
EVENT NUMBER LMK1400550
CMCSpecial weather statement, May 14, 12:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1240 PM CDT WED MAY 14 2014 KYZ054-064>066-076-077-081-141825- ADAIR KY-CASEY KY-CUMBERLAND KY-GREEN KY-MARION KY-METCALF KY-TAYLOR KY- 1240 PM CDT WED MAY 14 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS... AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF EDMONTON...AND MOVING NORTHEAST AT 35 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... COLUMBIA... CAMPBELLSVILLE... WEED AND SPARKSVILLE... GRADYVILLE AND BLISS... MILLTOWN AND PORTLAND... MOUNT GILEAD AND HASKINGSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3751 8534 3741 8505 3687 8540 3695 8561 TIME...MOT...LOC 1740Z 204DEG 31KT 3700 8545 JDG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:13 PM CDT | Special Weather Statement | LMK | Larue | 27 min |
| May 13, 8:29 PM CDT | Special Weather Statement | LMK | Anderson | 31 min |
| May 13, 8:39 PM CDT | Special Weather Statement | LMK | Washington | 31 min |
| May 13, 8:50 PM CDT | Special Weather Statement | LMK | Nelson | 30 min |
| May 13, 9:36 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| May 13, 10:04 PM CDT | Special Weather Statement | LMK | Henry | 31 min |
| May 14, 7:05 AM CDT | Special Weather Statement | LMK | Hancock | 45 min |
| May 14, 7:14 AM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 7:20 AM CDT | Flash Flood Warning | LMK | Hancock | 4 hr |
| May 14, 12:40 PM CDT | Special Weather Statement | LMK | Adair, Taylor | 45 min |
| May 14, 12:54 PM CDT | Special Weather Statement | LMK | Casey, Lincoln | 46 min |
| May 14, 1:11 PM CDT | Special Weather Statement | LMK | Fayette | 29 min |
| May 14, 1:13 PM CDT | Special Weather Statement | LMK | Clinton, Russell | 27 min |
| May 14, 1:23 PM CDT | Special Weather Statement | LMK | Mercer | 27 min |
| May 14, 1:38 PM CDT | Special Weather Statement | LMK | Scott | 32 min |
| May 14, 1:50 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 12 hr |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 25 min |
| May 14, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 19 min |
| May 14, 2:36 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 29 min |
| May 14, 2:46 PM CDT | Special Weather Statement | LMK | Clark, Nicholas | 29 min |
| May 14, 2:48 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 42 min |
| May 14, 3:29 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| May 14, 3:36 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe | 114 min |
| May 14, 3:38 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 32 min |
| May 14, 3:54 PM CDT | Special Weather Statement | LMK | Barren | 31 min |
| May 14, 4:01 PM CDT | Flash Flood Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe | 5 hr |
| May 14, 4:06 PM CDT | Areal Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson | 3 hr |
| May 14, 4:20 PM CDT | Special Weather Statement | LMK | Green | 30 min |
| May 14, 5:06 PM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 5:19 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 14, 5:30 PM CDT | Special Weather Statement | LMK | Logan | 45 min |
| May 14, 5:46 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Ohio | 119 min |
| May 14, 5:46 PM CDT | Special Weather Statement | LMK | Butler, Warren | 29 min |
| May 14, 5:55 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| May 14, 6:45 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.